Log in
PMRGCAuk
8,222 members14,070 posts

Good Results

Many thanks for all the helpful comments and suggestions when I found my mouth was filling with blood a few weeks ago. I never felt ill with it but it happened about three times a day for about five days. After an endoscopy, the consultant said that the blood was probably due to a tear which had since healed. He found multiple polyps in the stomach which were caused by taking omneprazole. He told me to continue taking the omneprazole - and as a nurse said to me later, it's better to take omneprazole than to get a stomach ulcer. I asked if I should take yoghurt instead but he didn't seem to recognise this as an alternative.

Anyway, I'm very pleased that things have worked out this way. Thank you for your encouragement.

10 Replies
oldestnewest

I am relieved for you that your investigations failed to show anything sinister. The polyps following Omeprazole use is a first for me. I think I’ll stick to yoghurt for now.

Wishing you a happy Christmas and a happy healthy new year.

Reply

Hello, I don’t think you’ll find many docs who say yoghurt is ok even if they think it is ok because it is not in official guidelines like many ‘home remedies’. In this litigious age there is much less ‘creative’ medicine. Is there any reason why you can’t take Ranitidine instead? It does the same thing but in a different way.

1 like
Reply

I got better results from a Cimetidene/ Renetidine based med to line the gut stomach & gullet- but they no longer prescribe the Zantac 400 or Cimetidine 400 (can only get 75s over the counter) I'd had those for many years & preferred them. (Over years of use some males grew breast tissue)

Reply

I was going to say exactly the same as Snazzy. Like SJ - polyps due to omeprazole is a new one on me and I have to say I wouldn't be enthusiastic about continuing but would ask if there was any reason why I couldn't switch to ranitidine. Though maybe he is a doctor who believes that the PPIs (omeprazole and co) are SOOOOO much better than the H2 antagonists (ranitidine and co). The difference is actually not that great - but the side effect profile is different.

And questions are now being asked about them in long term use.

1 like
Reply

Apparently polyps after taking PPIs is not that uncommon. I think the medical profession is becoming more aware of this problem now. It tends to happen in the first two years of taking PPIs, if it is going to happen. As the polyps tend to be benign the usual thought is to continue with the PPI. I must admit I do lean on the side of yogurt!

Reply

Thank you Piglette. It is reassuring to know that polyps are not uncommon. I will contact my GP and ask about Ranitidine.

Reply

Thank you for your helpful and interesting replies. I was told that once I stop using Omneprazole when PMR finishes, the polyps should go away. Anyway, I will ask my GP about Ranitidine, and also test her out on the use of yoghurt. At the moment, I don't know which way to go, but as I only had the endoscopy a few days ago, my mind will get clearer in the next few days.

I didn't have a sedative, as I wanted to feel "normal" after the endoscopy procedure. I felt it was unfair on my husband who has had numerous hospital treatments to have to take responsibility for getting me home and looking after me. I wondered afterwards if not having a sedative was anything to do with my coughing half way through the procedure and letting out the most goddam awful noise. It was a cross between a ship's fog horn and an elephant's roar. I couldn't believe the noise I made. If someone had told me that the room shook, I wouldn't have been surprised. It was at such a decibel, that I couldn't have made that sort of noise under normal conditions. I don't know of anyone who has had an endoscopy elephant's roar, I just assume that the air which is pumped into the stomach is working something like a bag pipe! I'd be intrigued to know if you know of anyone with a similar experience.

1 like
Reply

The yoghurt won't do any harm - but I imagine they want something more reliable than just yoghurt.

Never had an endoscopy so can't join in that conversation!

Reply

I'd ask the Dr to make sure You dont have Lupus- My sis in law had blood in her mouth as well as caughing it up & the usual pains associated with PMR. But was finallY diagnosed with Lupus.

Reply

Thank you. I certainly didn't know about this possibility. I'll look into it. Many thanks

1 like
Reply

You may also like...